MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; ENDOSCOPE

INTUITIVE SURGICAL, INC DA VINCI; ENDOSCOPE
Model Number 470026-62
Medical Device Problem Code Misfocusing (1401)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a planned da vinci-assisted benign hysterectomy surgical procedure, the customer called an intuitive surgical, inc.(isi) technical support engineer (tse) after docking due to the left eye on a 0-degree endoscope being blurry.The customer tried to troubleshoot by replacing the endoscope, but the image was still blurred.The tse had the customer power cycle and hard cycle the vision side cart (vsc) but the image was still not coming up normally.The tse had the customer verify the image was bad on the vsc as well as on the surgeon side cart (ssc).The surgeon opted to cancel the case.There was no report of patient harm due to this event.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the patient was fine.There were no complications or patient injury post-anesthesia.They just had to wake up the patient as there was no scope to use.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting a scope left eye blur, an investigation is in progress to determine the cause of this reported event.Isi has requested for return of the 0-degree endoscope for failure analysis evaluation.However, as of the date of this report, the endoscope has not been received.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform a failure analysis investigation.The endoscope was analyzed and found to have the camera optical component damaged, with a camera module issue detected.The camera module exhibited a front (negative) lens detached.There was rattling or noise from the housing and/or detected loose balls from the led windows.The endoscope was disassembled and confirmed dislodged desiccant balls inside the backend housing.The endoscope was evaluated and found with a camera instrument adapter defect.The endoscope was placed through the friction test using a screening aide to manually rotate the adapter to detect for friction.The camera instrument adapter did not rotate properly and/or noises were heard during testing and confirmed as binding.Laser marking on housing damage/markings on the housing was also noted.The image issue is typically attributed to damage during use or improper handling.Accidental drops of the endoscope, inadvertent collisions with hard surfaces, or improper cleaning during reprocessing can result in damaged optical components.

Brand Name
DA VINCI
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17398762
Report Number2955842-2023-17320
Device Sequence Number12245062
Product Code NAY
UDI-Device Identifier00886874112205
UDI-Public(01)00886874112205
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K171426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470026-62
Device Catalogue Number470026
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale